How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10771
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Eye Exam..Eye..Mydriatic to dilate eyes for examination..headaches

This answer was rated:

I will be having Eye Exam on March 23. This Eye Clinic is new to me and is under my Medical Health Plan, but when they use a Mydriatic to dilate eyes for examination, they do not reverse it. My usual reaction is that the dilation lasts for "hours" up to * hrs, I get headaches, basically feel lousy all day. If I do get a reversal agent for the Mydriatic, then I immediately feel better. What do I need to do without paying another Opthalmologist a non-insured physician charge?

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

hi

Customer:

Hi, I will be having Eye Exam on March 23. This Eye Clinic is new to me and is under my Medical Health Plan, but I am told by the Office when they use a Mydriatic to dilate eyes for examination, they do not reverse it and they do not keep this agent in the Office. From previous eye exams I have had, I always required and received a reversal agent. But if I do not receive it, my usual reaction is that the dilation lasts for "hours" up to 8 long hrs, I get headaches, and basically feel lousy all day. If I do get a reversal agent for the Mydriatic, then I immediately feel better. What do I need to do without paying and going to another Opthalmologist and paying out-of-pocket.

Dr. Rick :

I believe rev-eyes (dapiprazole) has been discontinued by the manufacturer

Dr. Rick :

In any event, it does not last as long as the drops used to dilated your eyes, it is expensive and had a short shelf life once reconstituted. Due to this many ophthalmologists stopped using it.

Dr. Rick :

You could ask the doctor to give you a drop or Pilocarpine 2%. That might bring your pupil done some, although it can cause a brow ache.

Dr. Rick :

Does this make sense to you?

Dr. Rick and other Eye Specialists are ready to help you
I am still here if you would like to discuss this further.
Customer: replied 5 years ago.
Could I get a Rx of Pilocarpine 2% from you? As I had said, they state they will not give anything to bring the pupil down after the exam is over.
Sorry about that, but I am not able to give a Rx with first establishing a patient/doctor face to face relationship. The ophthalmologist will have open bottles of Pilocarpine in the office and may not mind just placing a drop in your eyes after your examination. I know I would have no problem doing that for a patient if asked.
Dr. Rick and other Eye Specialists are ready to help you
Customer: replied 5 years ago.
Can I get something over the counter?
There is nothing available over the counter that will overcome the effects of the dilating drops the ophthalmologist uses. Call and ask them about a drop of Pilocarpine -- I bet they won't mind giving you one.